MAUDE Adverse Event Report: TREACE MEDICAL CONCEPTS AO HEXALOBULAR #8 TIP; DRIVER

TREACE MEDICAL CONCEPTS AO HEXALOBULAR #8 TIP; DRIVER
Model Number 1405-2202
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the driving end of an ao driver tip broke off as the surgeon was inserting a screw.The detached portion of the ao driver tip was retained in the head of a screw, which was implanted in the patient.A backup device was available to successfully complete the surgery.No other patient outcomes were reported.The device was returned to the manufacturer for evaluation.The failure appeared to be the result of torsion, which is consistent with its designed use.The device history record was reviewed and no non-conformances or issues during the manufacture or release of the product were identified that could have contributed to the issue reported.Based on evaluation of the device and the available information, it is likely the device was not properly seated and/or excessive torque was applied to the device during use.This can lead to torsional failure which is consistent with the observed damage on the device.The surgical technique includes multiple statements regarding the proper method for inserting screws into a plate.Although the company has determined that the subject event in this mdr is unlikely to result in a serious injury if it recurred, the company has decided to file this mdr in an abundance of caution and to ensure full compliance with 21 cfr part 803.The company will supplement this mdr as necessary and appropriate.
 
Event or Problem Description
It was reported that the driving end of an ao driver tip broke off as the surgeon was inserting a screw.The detached portion of the ao driver tip was retained in the head of a screw, which was implanted in the patient.Although there was no adverse event reported or anticipated, a piece of an ao tip is not intended to be implanted, therefore the company has chosen to file a mdr to ensure full compliance with 21 cfr part 803.

Brand Name
AO HEXALOBULAR #8 TIP
Common Device Name
DRIVER
Manufacturer (Section D)
TREACE MEDICAL CONCEPTS
100 palmetto park place
ponte vedra FL 32081
Manufacturer (Section G)
TREACE MEDICAL CONCEPTS
100 palmetto park place
ponte vedra 32081
Manufacturer Contact
kristine gates
100 palmetto park place
ponte vedra, FL 32081
9043735940
MDR Report Key19355731
Report Number3011623994-2024-00094
Device Sequence Number7703673
Product Code HXX
UDI-Device Identifier00853114006624
UDI-Public00853114006624
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
N/A CLASS I
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1405-2202
Device Lot NumberAL22444
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2024
Initial Report FDA Received Date05/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/27/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexMale